I'm new here and I've been reading old posts

I came here after suffering for almost a year with increasingly bad muscle, bone and joint pain. I was diagnosed with breast cancer, triple estrogen invasive ductal stage 2,in July 2014 and had a radical masectomy immediately. This was followed by 4months of terrible chemotherapy during which I lost 40# because they could not control the nausea. After my surgical scar finished healing I had 7weeks of radiation. I was scheduled for eight weeks of radiation but was not able to complete that last week of radiation because I had gotten terrible radiation burns. (The skin in places was hanging off in charred black strips.) by the time I finished all that treatment, it was July 1015. I am currently taking an estrogen inhibitor called Letrozole. The pain has become so bad that I thought I was going mad or going to die. I can't sleep some nights even after taking 1000mg of Advil, I can't get out of bed some days, it hurts to drive, it hurts to walk because of the pain in my feet and knees, it hurts to sit, and I have a bad headache 4days out of 7. I also have muscle cramps in the usual places but also my feet, my my back, my neck! And even my stomach and chest! Last night I said to my roommate that I wondered if it could all be related to the cancer treatments. Today I got on the internet and thankfully, came across this site and community. I have read at least two years worth of posts and actually feel relieved that I hadn't turned in to a hypochondriac after all.

Thanks to everyone who has posted here for the validation and support and the information I have received here today. I feel like a different person. I would write more but my battery is dying and I want to get this post on the board before I lose it. Hopefully, more later. Thanks again

8 Replies

  • Hi Luna 

    You really have been through the mill. I wish better times ahead for you. IF you are in pain I suggest you speak to your oncology team or day care centre nurses. You shouldn't be suffering so badly so they need to know. Best wishes Trish 

  • Hi! Welcome! I am new to this site too & have found it extremely encouraging. I'm so sorry to hear all that you have been & going through. I really don't have any advice, but I wish you the very best!! xxxx


  • Hypochondriac! No, no. You feel what you feel. You have really been through it. I can't imagine. I'm feeling like I had it easy. One fortunate thing for me, and it's just a fluke. The oncologists at the cancer center I go to are trained at Stanford Medical Center in California. They are very knowledgable. It's a small town but the center just happens to be within 10'minutes of where I live.

    It sounds like you have had some really bad experiences. This disease is bad enough without us feeling badly about the reactions we're having.

    I sound like such a Californian. I am. But what I say is true.

  • Hi Luna.  I am sorry that you are going through this.  You are basically an echo of what I have been through with Letrozole - I have been on it nearly 3 1/2 years.  I have an added extra - I gain 750g to 1kg per month whether I diet strenuously or not.  35kg in 3 years is not fun ...  If you can hang on, you might be able to go on an "AI holiday" for a month.  For the last two weeks of that month I felt almost normal.  Even though my medical team poo-poos it, there IS a different between manufacturers.  I am even worse on the Letara than I was on Letraccord.  I would like to try the original Femara, but at $300+ per month I don't think that's going to happen.  There are many days that I consider dropping the Letrozole to get back some quality of life, but at Stage 4 it is a huge jump into the unknown especially while this drug is working and ovarian Serous Borderline lurks in the background.  Please hang on in there ... you may be one of the fortunate whose aches and pains ease after a year or so.

  • Gosh. You have been through a tough time. I would go back to your onc. Talk about these dreadful side effects and find out if there is a better medication for you. Oncologists usually try and balance treatment with quality of life. 

  • Hi Luna......How horrible for you!  When I was going to be starting chemo I was worried about nausea.  One doctor told me that if I became nauseous, they weren't doing their job. I can only assume the same goes for pain.  Please address these problems with your team.

    I give you credit for seeking out this site and being open to the encouragement you're finding here. 

    I am sending positive thoughts your way...........Hugs, Judy

  • It matters thank you for sharing I am in the same situation. 

  • To all you ladies who have replied to my post--each and every one of you--thank you for your words of sympathy and support and encouragement as well as the special thoughts you've sent my way this week. I was raised in the "grin and bear it" school, so   It didn't occur to me to question the doctors about how I've been feeling. I definitely have a changed attitude now knowing that chemo itself is likely the cause of what I've been suffering not to mention the cumulative effects of surgery, chemo, and radiation and maybe my medication. It's amazing what some education and shared experiences can do for a person, isn't it? My sincere wishes to each of you for the best outcomes and again thank you. (I'm feeling very very emotional!)

You may also like...